"Dec. 18, 2012 -- Taking aspirin regularly appears to slightly raise the risk of the eye condition known as age-related macular degeneration or AMD, new research suggests.
The increased risk only occurred with people who had taken aspi"...
Prolonged use of a topical ocular anesthetic may produce permanent corneal opacification and ulceration with accompanying visual loss.
Acute emergencies from local anesthetics are generally related to high plasma levels encountered during therapeutic use of local anesthetics or to unintended subarachnoid injection of local anesthetic solution. However, topical ocular application of Akten™ (lidocaine hydrochloride ophthalmic gel) is not expected to result in systemic exposure.
Last reviewed on RxList: 11/4/2008
This monograph has been modified to include the generic and brand name in many instances.
Additional Akten Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Get breaking medical news.